Alert archive / Nevada / Wind Advisories in 2005
Wind Advisory 11, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 25, 2005, 3:35 PM PST for 4 counties in Nevada. It took effect at Dec 25, 2005, 7:00 PM PST. It was in force for 84 min.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 3:35 PM PST (23:35 UTC)
- In effect from
- Dec 25, 2005, 7:00 PM PST
- Expired
- Dec 25, 2005, 8:24 PM PST
- In force
- 84 min
- Issued by
- NWS Reno, NV
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 252334 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 335 PM PST SUN DEC 25 2005 ...STRONG WINDS EXPECTED TONIGHT... NVZ003-261200- /O.NEW.KREV.WI.Y.0011.051226T0300Z-051226T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 335 PM PST SUN DEC 25 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST MONDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH TONIGHT WILL OCCUR IN THE ADVISORY AREA...ESPECIALLY IN THE WIND PRONE AREAS ALONG HIGHWAY 395. THE WINDS SHOULD DECREASE BY EARLY MORNING MONDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SHULZ
1 follow-up statement
000 WWUS75 KREV 260424 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 824 PM PST SUN DEC 25 2005 NVZ003-260530- /O.CAN.KREV.WI.Y.0011.000000T0000Z-051226T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 824 PM PST SUN DEC 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS FROM THIS AFTERNOON HAVE DIMINISHED TO SPEEDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH. THE WINDS ARE NOT EXPECTED TO INCREASE AGAIN OVERNIGHT AS RAIN MOVES INTO THE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:30 AM PST, 12 hours 5 minutes earlier.
Area forecast discussion, Dec 25, 3:30 AM PST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PST SUN DEC 25 2005
.SHORT TERM...
LOW CLOUDS AND FOG HAS REFORMED NEAR PYRAMID LAKE AND IN THE SINKS
OF ZONE 4. REPORTED VISIBILITIES ARE 1/4 TO 1/2 MILE. WINDS WILL
NOT REACH THE FOGGY AREAS UNTIL THIS AFTERNOON...SO WILL ISSUE
ANOTHER DENSE FOG ADVISORY FOR THIS MORNING.
SHORT WAVE OFF THE COAST OF OREGON HAS KICKED THE RIDGE OVER
UTAH...LEAVING THE WEST COAST WIDE OPEN TO SERIES OF IMPRESSIVE
SYSTEMS IN THE PACIFIC. STRONG JET CURRENTLY EXTENDS NEARLY ACROSS
THE ENTIRE PACIFIC ALONG AND JUST SOUTH OF 40N. WINDS ALREADY
INCREASING IN THE SIERRA WITH WIND GUSTS NEAR 80 MPH OVER THE CREST
AND NEAR 35 MPH AT THE LOWER ELEVATIONS. WINDS HAVE MIXED OUT THE
INVERSION WITH TEMPERATURES JUMPING 20 DEGREES OR SO IN LESS THAN 3
HOURS. SOUTH LAKE TAHOE WENT FROM 1/4SM FG AND 30 DEG TO 10SM AND
49 DEG...EARLIER TONIGHT. WILL NEED TO INCREASE TEMPERATURES AS THE
INVERSION GETS MIXED OUT. COULD HIGHS NEAR 60 IN A FEW LOCATIONS.
WINDS REMAIN LIGHT IN THE WESTERN NEVADA VALLEYS BUT ONCE THE WINDS
INCREASE LATER TODAY WILL SEE A RAPID JUMP IN TEMPERATURES.
EXPECTING VALLEY HIGHS BETWEEN 55 AND 60.
FIRST PROBLEM OF THE DAY IS WILL THE LOWER ELEVATION WINDS INCREASE
TO ADVISORY LEVELS THIS AFTERNOON. MODELS SHOW STRONGER WINDS WILL
MOVE INTO THE AREA AFTER 00Z...SO GUSTS SHOULD REMAIN AT OR JUST
BELOW ADVISORY CRITERIA UNTIL TONIGHT. DAY SHIFT WILL NEED TO
REEVALUATE FOR TONIGHT...BUT LOOKS LIKE A WIND ADVISORY WILL BE
NECESSARY FOR THE EAST SLOPES OF THE SIERRA.
NEXT PROBLEM OF THE DAY IS THE TROUGH PROGGED TO PASS OVER THE
SIERRA AND WESTERN NEVADA BETWEEN 06Z-18Z MONDAY. THERE IS STILL
SOME QUESTION AS TO WHERE THE HEAVIEST PRECIPITATION WILL FALL.
YESTERDAY THE GFS FAVORED AREAS FROM TAHOE SOUTH...BUT TODAY THE GFS
FAVORS AREAS FROM TAHOE NORTH. THE NAM IS THE OPPOSITE AND SHOWS
THE SPLIT IN THE TROUGH THE GFS SHOWED YESTERDAY WITH THE MAIN VORT
MAX TRACKING OVER THE CENTRAL SIERRA. EITHER WAY IT SEEMS THAT TAHOE
WILL GET WARNING LEVEL ACCUMULATIONS...BUT THE UNCERTAINLY LIES TO
THE NORTH AND SOUTH OF TAHOE DEPENDING ON WHICH MODEL YOU BELIEVE
THE MOST. TEND TO FAVOR THE GFS SINCE IT IS MORE LIKELY TO HAVE THE
BETTER HANDLE ON THE LARGE SCALE SYSTEMS THAN THE NAM. RIGHT NOW
THIS SYSTEM ISNT EVEN IN THE NAM MODEL DOMAIN. WILL LEAVE THE WATCH
AS IS FOR NOW AND GIVE THE DAY SHIFT ANOTHER MODEL RUN OR TWO TO SEE
IF THE DIFFERING GFS/NAM SOLUTIONS CONVERGE.
BEYOND MONDAY A RIDGE RAPIDLY BUILDS OVER NEVADA IN THE PROGRESSIVE
WESTERLY FLOW. THIS RIDGE WILL BEING TO BREAK DOWN TUESDAY EVENING
AS A MUCH MORE IMPRESSIVE SYSTEM NEARS THE NORTHERN CALIFORNIA
COAST. BRONG
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
AN UNSEASONABLY MILD AND WET PATTERN TO CONTINUE AS COLD HEIGHT
ANOMALY PERSISTS OVER MUCH OF THE NORTH PACIFIC EXTENDING INTO THE
PACIFIC NORTHWEST. THIS PATTERN IS ALLOWING FOR A PERSISTENT AND
VERY INTENSE MID LATITUDE JET STREAM TO PUSH MILD PACIFIC AIR INTO
THE REGION AND TO TAP A VERY MOIST TROPICAL AIRMASS FROM THE LOWER
LATITUDES OF THE WESTERN TROPICAL PACIFIC. SATELLITE IMAGERY
CONTINUED TO SHOW PRECIPITABLE WATER PLUME NEAR TWO INCHES EXTENDING
FROM EAST OF INDONESIA ACROSS THE CENTRAL PACIFIC TO NORTHEAST OF
HAWAII. DYNAMICS ARE BECOMING INCREASINGLY INTENSE AS THE CORE OF
THE STRONGER PACIFIC JET EXTENDS FURTHER EASTWARD THAN IN THE PAST
COUPLE OF WEEKS. THE GFS/ECMWF/CANADIAN ARE IN VERY GOOD AGREEMENT
WITH THE FIRST WAVE DUE WEDNESDAY/WEDNESDAY NIGHT AND THE GFS IN
PARTICULAR HAS SHOWN THIS FEATURE FOR MANY RUNS. CONFIDENCE IS THUS
VERY HIGH AND POPS WERE RAISED TO CATEGORICAL/LIKELY OVER MANY
AREAS. THIS STORM WILL HAVE TO BE MONITORED CLOSELY AS IT HAS
CHARACTERISTICS OF A VERY WET TROPICAL ENVIRONMENT MUCH LIKE THE
LAST FEW SYSTEMS. IN ADDITION...MODEL DATA POINTS TO VERY STRONG
FRONTAL ZONE AND ASSOCIATED DYNAMICS. THIS WOULD GREATLY ENHANCE
PRECIPITATION WHICH WOULD MEAN VERY HEAVY SNOW FOR THE SIERRA AND
POTENTIAL HEAVY RAIN FOR THE VALLEYS. VERY TIGHT SURFACE GRADIENT
ALONG WITH SOUNDING PROFILES ALSO SUGGEST THE POTENTIAL FOR STRONG
AND EVEN DAMAGING WINDS AHEAD OF THE FRONT/PRECIPITATION WEDNESDAY.
THE REGION WILL CONTINUE IN A FAST PACIFIC FLOW WITH ANOTHER WAVE
SOMETIME LATE WEEK/OVER THE WEEKEND. DETAILS ARE SKETCHY AND TIMING
WILL BE QUITE DIFFICULT. THEREFORE POPS WERE LEFT TO CHANCE OR
SLIGHT CHANCE THROUGH THE END OF THE FORECAST PERIOD. TEMPERATURES
WILL SEE SOME FLUCTUATION WITH READINGS GENERALLY ABOVE NORMAL. IN
PARTICULAR RAISED MAXIMA WEDNESDAY AS STRONG WINDS WILL MIX ALL
VALLEY LOCATIONS AND ALLOW SOME PLACES INCLUDING LOVELOCK TO SEE
THEIR WARMEST TEMPERATURES IN AWHILE. HOHMANN
&&
.AVIATION...
FOG LESS AN ISSUE TONIGHT UNDER WEAKENING INVERSION AND INCREASING
WINDS AT RIDGE LEVEL/BETTER MIXING...ESPECIALLY AT KTRK/KTVL TAF
SITES WHERE WINDS HAVE BEEN QUITE GUSTY OVERNIGHT. VALLEY INVERSION
WILL CONTINUE TO TRAP LOW CLOUDS AND FOG/FREEZING FOG IN AREAS OF
THE BASIN AND RANGE INCLUDING KLOL/KNFL. FOG AND LOW CLOUDS SHOULD
LIFT BY 17Z AS INVERSIONS CONTINUE TO WEAKEN AND MID/HIGH CLOUD
LAYERS THICKEN. GENERALLY VFR AFTER 17Z UNTIL PRECIPITATION PICKS UP
LATE TONIGHT/EARLY MONDAY MORNING. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...DENSE FOG ADVISORY UNTIL 9AM NVZ004-005.
LAKE WIND ADVISORY LAKE TAHOE AND PYRAMID LAKE UNTIL 6PM TODAY.
WINTER STORM WATCH ZONE NVZ002 SUNDAY AFTERNOON THROUGH MONDAY.
.CA...LAKE WIND ADVISORY LAKE TAHOE UNTIL 6PM TODAY.
WINTER STORM WATCH ZONES CAZ071>073 SUNDAY AFTERNOON THROUGH
MONDAY.
&&Hazardous weather outlook, Dec 25, 6:00 AM PST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PST SUN DEC 25 2005 CAZ070>073-NVZ001>005-261500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PST SUN DEC 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST CENTRAL NEVADA AND WESTERN NEVADA. .DAY ONE...TODAY A STRONG WINTER STORM IS EXPECTED TO MOVE INTO THE SIERRA TODAY AND CONTINUE THROUGH MONDAY AFTERNOON. A WINTER STORM WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH MONDAY AFTERNOON FOR NORTHEASTERN CALIFORNIA...GREATER LAKE TAHOE AREA AND MONO COUNTY. RAIN AND SNOW WILL MOVE INTO THESE AREAS SUNDAY THROUGH MONDAY AFTERNOON. REFER TO /WWUS45 KREV WSWREV/ FOR FURTHER INFORMATION. A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR PARTS OF WESTERN NEVADA. VISIBILITIES OF 1/4 MILE OR LESS ARE POSSIBLE. REFER TO /WWUS75 KREV NPWREV/ FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR NORTHEASTERN CALIFORNIA...GREATER LAKE TAHOE AREA AND MONO COUNTY. RAIN AND SNOW WILL BE AFFECTING THESE AREAS THROUGH MONDAY AFTERNOON. REFER TO /WWUS45 KREV WSWREV/ FOR FURTHER INFORMATION. WEDNESDAY...AN IMPRESSIVE SYSTEM WILL LIKELY BEGIN TO AFFECT THE AREA. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMM
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:18 AM PST | Dense Fog Advisory | REV | Churchill, Lyon, Pershing, Washoe | 6 hr |
| Dec 25, 3:26 PM PST | Winter Storm Warning | REV | Douglas, Washoe | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.